MAUDE Adverse Event Report: COLOPLAST A/S ARIS TRANSOBTURATOR SYSTEM; SUTURE/NEEDLE PASSER, SINGLE-USE

COLOPLAST A/S ARIS TRANSOBTURATOR SYSTEM; SUTURE/NEEDLE PASSER, SINGLE-USE
Catalog Number 519551 / 93-4400
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erosion (1750); Inflammation (1932); Pain (1994); Perforation (2001); Abnormal Vaginal Discharge (2123); Intermenstrual Bleeding (2665); Fibrosis (3167); Dyspareunia (4505); Urinary Incontinence (4572)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release.No trends were noted for complaints and there were no nonconforming reports or capas that were confirmed in veeva to be associated.The device was not returned for evaluation.Without the benefit of analyzing the device, coloplast cannot comment on the condition of the device.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.B3: estimated date.
 
Event or Problem Description
As reported to coloplast, though not verified: the patient was implanted with an aris device in (b)(6) 2021 for stress urinary incontinence (sui).A revision procedure was performed to remove a portion of the aris device in (b)(6) 2022 due to erosion.In (b)(6) 2024, another procedure was performed to remove the remainder of the aris mesh due to erosion.It is alleged that the patient suffered and continues to suffer serious and permanent injuries, including pelvic, groin, and vaginal pain, erosion, failure of the aris to treat her sui, worsening sui, and the need for multiple painful surgeries to revise and remove the eroded aris device.
 
Additional Manufacturer Narrative
This complaint was investigated to the extent information was provided to coloplast.Due to the legal nature of this complaint and the device not being returned for evaluation a thorough investigation could not be executed.Should additional information become available, this file will be re-evaluated and updated according to current procedures.
 
Event or Problem Description
As additionally reported to coloplast, though not verified the patient also experienced: being able to feel the sling, bleeding during intercourse, mesh exposure, constant urinary leakage, visible/protruding sling on examination, dyspareunia.The patient underwent removal of mesh erosion, cystoscopy, posterior colporrhaphy and perineoplasty.A pathology report noted eroded vaginal sling ¿ benign squamous vaginal mucosa with associated foreign material, fibrosis, and minimal chronic inflammation consistent with clinical mesh material.Post (b)(6) 2024 procedure, the patient experienced vaginal bleeding, severe vaginal pain, vaginal discharge, bacterial vaginosis, a small opening on the left side of perineum and vaginitis.In (b)(6) 2024, in-office excision of small piece of intravaginal mesh was performed.
 
Additional Manufacturer Narrative
H6: medical device problem code a24 was removed.

Brand Name
ARIS TRANSOBTURATOR SYSTEM
Common Device Name
SUTURE/NEEDLE PASSER, SINGLE-USE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21071860
Report Number2125050-2025-00018
Device Sequence Number8398833
Product Code OTN
UDI-Device Identifier05708932442961
UDI-Public05708932442961
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050148
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number519551 / 93-4400
Device Lot Number7180840_5195512400
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/05/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale